Alert archive / Pennsylvania / Flash Flood Warnings in 1995
Flash Flood Warning 35, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 30, 1995, 9:38 PM EDT for Warren County, Pennsylvania. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1995, 9:38 PM EDT (01:38 UTC)
- Expired
- Jun 30, 1995, 11:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Warren County, PA
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 979 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 010139 FFWCTP PAC123-010345- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 938 PM EDT FRI JUN 30 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1145 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...WARREN COUNTY HEAVY RAIN HAS OCCURRED OVER NORTH CENTRAL WARREN COUNTY THIS EVENING...AND SEVERAL MORE STORMS OVER EASTERN OHIO AND NORTHWEST PENNSYLVANIA WILL KEEP HEAVY RAIN ACROSS THE REGION THE NEXT SEVERAL HOU . RADAR ESTIMATES ABOUT 2 INCHES OF RAIN HAS FALLEN...MAINLY NORTH OF ROUTE 6. PERSONS ACROSS THE REGION SHOULD MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MARTIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 9:35 AM EDT, 12 hours 3 minutes earlier.
Area forecast discussion, Jun 30, 9:35 AM EDT, 12 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 935 AM EDT FRI JUN 30 1995 BREAKS IN THE OVERCAST SHOWING UP ON THE FIRST VISUALS OF THE DAY LEND PROMISE TO POSSIBILITY OF SVR WX. WIND FIELDS ARE WEAK BUT INSTABILITY AND HUMIDITY ARE PROGGED TO BE FORMIDABLE. LI TO -4 OR SO BETWEEN 18 AND 00Z WITH SURFACE BASED CROSS TOTALS IN THE 30 RANGE. K INDICES POINT TO SCATTERED TO NUMEROUS TRW. LOW LEVEL WIND AND MOISTURE CONVERGENCE WILL BE ADEQUATE UNDER WEAK UPPER DIVERGENCE. LIMITING FACTOR WILL BE AMOUNT OF SUNSHINE THAT WE CAN MANAGE TO BREAK OUT. SATELLITE SUGGESTS THAT SUNSHINE WILL BE AT LEAST PARTIAL AND LIKELY TO BE SIGNIFICANT. IT IS ALREADY BRIGHTER OUT THE WINDOW TODAY THAN IT HAS BEEN FOR SEVERAL DAYS. BOTH NGM AND AVN PROG AN UPPER VORT MAX THROUGH THE AREA DURING THE PM. SEVERE THUNDER CHECKLIST IS 13 FOR 20 WITH MOST NO'S HAVING TO DO WITH WEAK WINDS. MODIFIED PIT 12Z SOUNDING YIELDS A -6 LI WITH K NEAR 40 SO AT LEAST GARDEN VARIETY THUNDER SEEMS LIKELY OVER THE AREA. NOTICED ZONES 006-012-018-019 WERE THE ONLY ONES NOT MENTIONING THUNDER IN FIRST PERIOD. LOOKED LIKE POSSIBLE OVERSIGHT...BUT WOULD WORD PM THUNDER EVERYWHERE WITH SOME POSSIBLE SEVERE. LONGER RANGE EVENTS TO BE STUDIED IN PM RELEASE. LOOKS LIKE SIG FROPA LATER TOM WITH SOME DRYING FINALLY ON TAP FOR LATER IN WEEKEND. LA CORTE
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:06 PM EDT | Flash Flood Warning | CTP | Adams | 3 hr |
| Jul 1, 2:19 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 74 min |
| Jul 1, 5:08 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin, Snyder | 67 min |
Nearby
Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.